Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 175, NWS North Platte, NE

July 13, 2006Wheeler County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 13, 2006, 4:55 PM CDT for Wheeler County, Nebraska. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2006, 4:55 PM CDT (21:55 UTC)
Expired
Jul 13, 2006, 6:00 PM CDT
In force
65 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Wheeler County, NE

The radar

The North Platte radar (KLNX), 172 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 5:20 PM CDTHAIL 14 Nw Ericson, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2006-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2006-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1747 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 132155
SVRLBF
NEC183-132300-
/O.NEW.KLBF.SV.W.0175.060713T2155Z-060713T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
455 PM CDT THU JUL 13 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 600 PM CDT

* AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM BARTLETT TO ERICSON...OR ALONG
  A LINE EXTENDING FROM BARTLETT TO 7 MILES SOUTHWEST OF BARTLETT...
  AND MOVING SOUTHEAST AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ERICSON BY 500 PM CDT...
  PIBEL LAKE STATE RECREATION AREA BY 530 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4174 9831 4175 9875 4175 9875 4207 9874
      4207 9862 4207 9842 4208 9829 4175 9829

$$

MASEK
2 follow-up statements
000 
WWUS53 KLBF 132228
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
527 PM CDT THU JUL 13 2006

NEC183-132300-
/O.CON.KLBF.SV.W.0175.000000T0000Z-060713T2300Z/
WHEELER NE-
527 PM CDT THU JUL 13 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WHEELER COUNTY...

AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PIBEL LAKE STATE
RECREATION AREA TO ERICSON...OR ALONG A LINE EXTENDING FROM BARTLETT
TO 11 MILES SOUTHWEST OF BARTLETT...MOVING SOUTHEAST AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PIBEL LAKE STATE RECREATION AREA BY 545 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4174 9831 4175 9875 4175 9875 4207 9874
      4207 9862 4207 9842 4208 9829 4175 9829

$$

MASEK
000 
WWUS53 KLBF 132302
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
601 PM CDT THU JUL 13 2006

NEC183-132311-
/O.EXP.KLBF.SV.W.0175.000000T0000Z-060713T2300Z/
WHEELER NE-
601 PM CDT THU JUL 13 2006

...THE SEVERE THUNDERSTORM WARNING FOR WHEELER COUNTY EXPIRES AT 600
PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE 
COUNTY.

LAT...LON 4174 9831 4175 9875 4175 9875 4207 9874
      4207 9862 4207 9842 4208 9829 4175 9829

$$

MASEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:53 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 13, 2:53 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
253 PM CDT THU JUL 13 2006

.DISCUSSION...
CONVECTION OCCURRING ALONG BOUNDARY JUST OFF THE SURFACE OVER
EASTERN NEB ALSO ON THE EDGE OF UPPER LEVEL SUPPORT MOVING ACROSS
THE NRN PLAINS. SFC MOISTURE CONVERGENCE STARTING TO WANE WITH THIS
FEATURE AS THE UPPER SYSTEM MOVES OUT AHEAD OF SFC/NEAR SFC FEATURE.
SOME ENHANCED CONVERGENCE SHOWING UP VIA MSAS FURTHER W ALONG THE
SFC FRONT LOCATED FROM SERN HOLT COUNTY TO STAPLETON TO NEAR LBF
AND IML. PRESSURES ARE LOWERING ACROSS SWRN NEB ACCORDING TO
LAPS/MSAS AND WITH TCU FORMING IN NRN CO AND SWRN SD...AM HAVING A
TOUGH TIME REMOVING ALL POPS DUE TO POSITION OF SFC FEATURE ACROSS
THE SRN CWA...AND REMAINING FRONT FURTHER WEST AND INDICATION OF A
WEAK FEATURE ALOFT IN MID LEVEL PROFILER DATA. SO WILL GO WITH ISO
TRW IN SERN 1/2 OF CWA THROUGH MIDNIGHT. HAVE ALSO TRENDED MIN TEMPS
A BIT LOWER DUE TO LOWER DEW POINTS ACROSS THE AREA.

BUILDING OF UPPER RIDGE COMMENCES AS ADVERTISED FRIDAY AS SFC WINDS
BECOME SRLY ACROSS WRN CWA. STRONG SUBSIDENCE INDICATED ACROSS THE
SWRN US ON WATER VAPOR IMAGERY THIS AFTERNOON...AND IS PROGGED TO
STRENGTHEN AND BUILD EWD OVER THE NEXT FEW DAYS. ZONAL FLOW WILL BE
IN PLACE ACROSS THE NRN PLAINS THEREFORE WOULDNT EXPECT ANY DECENT
LARGE SCALE FORCING TO TOP THE BUILDING RIDGE...AND PLENTY OF
SUNSHINE AND LACK OF DEEP MOISTURE WILL ALLOW ATMOSPHERE TO WARM
EASILY. SEE NO REASON TO STRAY FAR FROM WARMER MET GUIDANCE AS LOCAL
STUDIES HERE HAVE SHOWN TEMPS TO BE IN THAT RANGE WHEN THICKNESS
VALUES APPROACH THOSE FCSTD. THANKS TO THE 1930S...RECORDS WILL BE
TOUGH TO BREAK DESPITE THE HOT TEMPS IN THE FCST. WEAK FRONT
PROGGED TO ATTEMPT TO BREAK DOWN THE RIDGE A BIT ON SUNDAY...BUT
DONT BELIEVE IT WILL MAKE IT AS FAR AS NAM SUGGESTS. IF IT DOES...
CONVECTION COULD BE POSSIBLE...BUT CONFIDENCE IS LOW. WILL LEAVE AS
A DRY FCST FOR NOW.

POSSIBLE RETURN TO MONSOON TYPE SETUP FOR LATE NEXT WEEK...BUT
BELIEVE THE GFS MAY BE A BIT TOO QUICK IN THIS...SO WILL CONTINUE
THE DRY FCST IN THE EXTENDED.

&&

.FIRE WEATHER..
SOME POTENTIAL FOR FIRE WX WATCH/RED FLAG WARNING LATE SAT OR SUNDAY
IN FIRE WX ZONES OF THE ERN CWA BASED ON LOW RH VALUES AND GUSTY
WINDS. WILL HAVE TO MONITOR THIS FOR UPCOMING SHIFTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

JWS
Hazardous weather outlook, Jul 13, 3:51 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
351 PM CDT THU JUL 13 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-142100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
351 PM CDT THU JUL 13 2006 /251 PM MDT THU JUL 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS...POSSIBLY SEVERE...WILL DEVELOP THROUGH THE EVENING
HOURS ACROSS PORTIONS OF SOUTHWESTERN THROUGH NORTH CENTRAL
NEBRASKA. EAST OF A LINE FROM IMPERIAL TO AINSWORTH. THE PRIMARY
THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

In the hours before

Local storm report, Jul 13, 3:43 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             1 E CHAMBERS            42.21N 98.73W
07/13/2006  E1.00 INCH       HOLT               NE   PUBLIC

&&

JSWEET
Local storm report, Jul 13, 4:28 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
428 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             7 N ERICSON             41.88N 98.68W
07/13/2006  E1.00 INCH       WHEELER            NE   PUBLIC

&&

JSWEET
Local storm report, Jul 13, 4:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
439 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             8 E CHAMBERS            42.21N 98.59W
07/13/2006  E1.00 INCH       HOLT               NE   PUBLIC

&&

JSWEET
Local storm report, Jul 13, 4:54 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
454 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             19 ENE BURWELL          41.88N 98.79W
07/13/2006  E1.25 INCH       GARFIELD           NE   PUBLIC

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:43 AM CDTSevere Thunderstorm WarningLBFCherry40 min
Jul 13, 3:57 AM CDTSevere Thunderstorm WarningLBFGarden38 min
Jul 13, 3:33 PM CDTSevere Thunderstorm WarningLBFHolt57 min
Jul 13, 3:55 PM CDTSevere Thunderstorm WarningLBFWheeler65 min
Jul 13, 4:29 PM CDTSevere Thunderstorm WarningLBFHolt33 min
Jul 13, 4:43 PM CDTSevere Thunderstorm WarningLBFGarfield32 min
Jul 13, 5:04 PM CDTSevere Thunderstorm WarningLBFBoyd56 min
Jul 13, 5:12 PM CDTSevere Thunderstorm WarningLBFGarfield48 min
Jul 13, 5:22 PM CDTTornado WarningLBFGarfield23 min
Jul 13, 5:52 PM CDTSevere Thunderstorm WarningLBFHolt38 min
Jul 13, 6:27 PM CDTSevere Thunderstorm WarningLBFHolt45 min
Jul 13, 6:28 PM CDTSevere Thunderstorm WarningLBFCuster61 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.